Alert archive / Michigan / High Wind Warnings in 2008
High Wind Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this high wind warning at Dec 28, 2008, 2:55 AM EST for 17 counties in Michigan. It took effect at Dec 28, 2008, 3:00 AM EST. It was in force for 13 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2008, 2:55 AM EST (07:55 UTC)
- In effect from
- Dec 28, 2008, 3:00 AM EST
- Expired
- Dec 28, 2008, 3:30 PM EST
- In force
- 13 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 5:00 AM EST | NON-TSTM WND DMG | Garden City, MI | A FEW TREES UPROOTED AND AWNINGS BLOW OFF OR FOLDED UP ON HOUSES. |
| Dec 28, 5:30 AM EST | NON-TSTM WND GST 50 | Lum, MI | MEASURED AT 2 METER HEIGHT. |
| Dec 28, 9:20 AM EST | NON-TSTM WND GST 65 | Caro, MI | 45 FOOT PINE TREE BLOWN DOWN. |
| Dec 28, 11:00 AM EST | NON-TSTM WND DMG | 4 S Otisville, MI | 2 FOOT DIAMETER TREE BLOWN DOWN ON A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
000 WWUS73 KDTX 281610 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1110 AM EST SUN DEC 28 2008 ...WINDY CONDITIONS WILL CONTINUE INTO THE AFTERNOON... .STRONG SOUTHWEST WINDS WILL CONTINUE ACROSS SOUTHEAST MICHIGAN AS AS AREA OF LOW PRESSURE CONTINUES TO DEEPEN OVER NORTHERN ONTARIO. FOR MOST OF THE REGION...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON BEFORE STARTING TO DISSIPATE. WHILE WINDS ACROSS MOST OF THE REGION HAVE ALREADY BEGUN TO DECREASE...THEY ARE EXPECTED TO REMAIN HIGHER OVER THE WESTERN PORTIONS OF HURON COUNTY AS STRONGER WINDS FROM OVER SAGINAW BAY SPILL INLAND. MIZ047-048-053>055-060>063-068>070-075-076-082-083-282100- /O.CAN.KDTX.HW.W.0001.000000T0000Z-081228T2300Z/ /O.NEW.KDTX.WI.Y.0009.081228T1610Z-081228T2100Z/ MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO... SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON...HOWELL... PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 1110 AM EST SUN DEC 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. ALTHOUGH WINDS HAVE ALREADY BEGUN TO DECREASE ACROSS SOUTHEAST MICHIGAN...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON. THE STRONG WINDS ARE EXPECTED TO SUBSIDE BY 400 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ049-282100- /O.EXT.KDTX.HW.W.0001.000000T0000Z-081228T2100Z/ HURON- INCLUDING THE CITY OF...BAD AXE 1110 AM EST SUN DEC 28 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. ALTHOUGH WINDS HAVE ALREADY BEGUN TO DECREASE ACROSS THE THUMB...THE WESTERN PORTION OF HURON COUNTY WILL CONTINUE TO EXPERIENCE WIND GUSTS BETWEEN 45 AND 55 MPH AS STRONG WINDS OFF OF SAGINAW BAY SPILL INLAND. WINDS WILL STEADILY DECREASE THROUGH THE AFTERNOON HOURS...WITH GUSTS FALLING BELOW 45 MPH BY 200 PM...AND BELOW 40 MPH BY 400 PM. FOR THE REMAINDER OF HURON COUNTY...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON. THE STRONG WINDS ARE EXPECTED TO SUBSIDE BY 400 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HLO
000 WWUS73 KDTX 282030 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 PM EST SUN DEC 28 2008 ...STRONG WINDS HAVE SUBSIDED... .STRONG WINDS THAT DEVELOPED BEHIND A COLD FRONT THAT PUSHED ACROSS SOUTHEAST MICHIGAN THIS MORNING HAVE SUBSIDED. THEREFORE...THE WIND ADVISORY AND HIGH WIND WARNINGS HAVE BOTH BEEN CANCELLED. MIZ049-282130- /O.CAN.KDTX.HW.W.0001.000000T0000Z-081228T2100Z/ HURON- INCLUDING THE CITY OF...BAD AXE 330 PM EST SUN DEC 28 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS THAT DEVELOPED OVER THE REGION THIS MORNING HAVE SUBSIDED. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. && $$ MIZ047-048-053>055-060>063-068>070-075-076-082-083-282130- /O.CAN.KDTX.WI.Y.0009.000000T0000Z-081228T2100Z/ MIDLAND-BAY-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...SAGINAW...CARO... SANDUSKY...OWOSSO...FLINT...LAPEER...PORT HURON...HOWELL... PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 330 PM EST SUN DEC 28 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS THAT DEVELOPED OVER THE REGION THIS MORNING HAVE SUBSIDED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this high wind warning went out at Dec 28, 12:25 AM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 28, 12:25 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1225 AM EST SUN DEC 28 2008
.AVIATION...
THE BIG CONCERN FOR AVIATION INTERESTS REMAINS THE STRONG WINDS
EXPECTED ALONG AND BEHIND THE COLD FRONT THAT WILL MOVE THROUGH SE
MICHIGAN EARLY THIS MORNING. SOUTH WINDS AHEAD OF THE FRONT WILL
GUST TO NEAR 30 KNOTS BUT GUSTS TO 40 KNOTS ARE EXPECTED BEHIND
THE COLD FRONT WITH THE POTENTIAL TO REACH 50 KNOTS FROM THE
SOUTHWEST. THE STRONG WINDS WILL THEN LAST INTO EARLY AFTERNOON
AND THEN BEGIN TO DIMINISH. OUTSIDE OF THE WIND, SHOWERS EARLY
THIS MORNING WILL BRING PERIODS OF MIXED IFR/MVFR CEILING AND
VISIBILITY AND A SHORT PERIOD OF IFR CONDITIONS WITH THE FRONTAL
PASSAGE. CONDITIONS WILL THEN IMPROVE BACK INTO MVFR CEILING AND
VFR VISIBILITY IN ALL AREAS BY SUNRISE FOLLOWED BY VFR CEILING
DURING THE AFTERNOON. THE WIND WILL THEN SETTLE DOWN TO 15 KNOTS
OR LESS THIS EVENING THROUGH THE OVERNIGHT HOURS UNDER PATCHES OF
HIGH CLOUDS.
&&
.PREV DISCUSSION...ISSUED 429 PM EST SAT DEC 27 2008
SHORT TERM...TONIGHT
MAIN SURFACE LOW OVER NORTHERN ONTARIO WILL CONTINUE TO TRACK
EASTWARD INTO HUDSON BAY OVERNIGHT WHILE A SECONDARY SURFACE LOW
SPINS UP ALONG THE COLD FRONT THAT IS JUST NOW MOVING INTO WESTERN
WISCONSIN AND ILLINOIS. THIS SECONDARY LOW IS EXPECTED TO UNDERGO
RAPID CYCLOGENESIS OVERNIGHT AS THE UPPER TROUGH OVER THE
CENTRAL/SOUTHERN PLAINS MOVES EASTWARD AND CONSOLIDATES/DEEPENS
UNDER THE INFLUENCE OF A COUPLED JET STRUCTURE.
CURRENT MSAS PLOT AND SURFACE OBSERVATIONS INDICATE THIS SECONDARY
FEATURE HAS DEEPENED TO 999 MB...WHICH IS ALREADY STRONGER THAN THE
12Z NAM AND SIMILAR TO THE GFS. WILL THEREFORE FAVOR STRONGER
SOLUTIONS SUCH AS THE GFS AND EURO WITH THE SPIN-UP OF A STRONGER
SURFACE SYSTEM. COPIOUS AMOUNTS OF MOISTURE AND WARMTH WILL CONTINUE
TO ADVECT INTO LOWER MICHIGAN BEHIND A STRONG WARM FRONT AND AT THE
NOSE OF THE LOW LEVEL JET. RAIN SO FAR TODAY HAS MAINLY BEEN
CONCENTRATED NORTH OF THE I-69 CORRIDOR WHERE ISENTROPIC LIFT HAS
BEEN THE GREATEST...AND DROPPED THE FLOOD WATCH FOR AREAS ALONG AND
SOUTH OF INTERSTATE 69 IN AN EARLIER UPDATE THIS AFTERNOON. THE
APPROACH OF A PREFRONTAL TROUGH WILL ALLOW SHOWERS/TSTORMS TO BECOME
MORE WIDESPREAD OVER SOUTHEAST MICHIGAN FOR THE NEXT SEVERAL
HOURS...THEN WE WILL SEE A BRIEF BREAK IN ACTIVITY BEFORE MORE
SHOWERS/TSTORMS MOVE IN AHEAD OF AND ALONG THE COLD FRONT. MAIN
CONCERN FOR THE OVERNIGHT HOURS IS GOING TO BE THE ONSET OF VERY
STRONG WINDS. LOOKS MORE LIKE A HIGH-END WIND ADVISORY EVENT VERSUS
A HIGH WIND WARNING EVENT...AND HAVE ISSUED A WIND ADVISORY
EFFECTIVE AT 11 PM TONIGHT. VERY TIGHT SURFACE GRADIENT IS EXPECTED
TO DEVELOP AS THE LOW DEEPENS OVERHEAD...WITH AN EXTREMELY
IMPRESSIVE WIND FIELD...DEEP LAYER DESCENT STARTING AT THE TOP OF
THE ATMOSPHERE...A GOOD COUPLET OF RAPID PRESSURE
FALLS/RISES...STRONG ISENTROPIC DESCENT...AND A UNILATERAL
DIRECTIONAL WITH HEIGHT. THIS SHOULD ALLOW FOR WIDESPREAD WIND GUSTS
TO 55 MPH...WITH A FEW GUSTS TO 60 MPH NOT OUT OF THE QUESTION.
LONG TERM...SUNDAY THROUGH SATURDAY
STRONG COLD FRONT WILL QUICKLY SWEEP EAST OF SOUTHEAST MICHIGAN
SUNDAY MORNING AS THE RAPIDLY DEEPENING LOW PRESSURE SYSTEM LIFTS
NORTHEAST INTO ONTARIO/QUEBEC. PRONOUNCED POST-FRONTAL ISALLOBARIC
FORCING COMBINED WITH STRONG COLD AIR ADVECTION/ISENTROPIC DECENT
WILL MAINTAIN A STRONG WIND FIELD WELL INTO THE MIDDAY HOURS BEFORE
GRADUALLY DECREASING. MODEL SOUNDINGS INDICATE POTENTIAL MIXING UP
TO 850MB...WHICH YIELD GUSTS 45 TO 50 KTS THROUGH THE MORNING
HOURS. THEREFORE...A HIGH END WIND ADVISORY IS NOW IN EFFECT
THROUGH NOON. HIGH TEMPERATURES FOR THE DAY WILL OCCUR RIGHT AROUND
12Z (UPPER 30S TO MID 40S)...BEFORE READINGS FALL TOWARD THE
FREEZING MARK. DEEPER MOISTURE WILL SHIFT EAST WITH THE FRONTAL
PASSAGE...ALTHOUGH A NARROW RIBBON OF HIGHER LOW LEVEL
MOISTURE/INCREASING LAPSE RATES MAY BE SUFFICIENT TO GENERATE A FEW
LIGHT RAIN/SNOW SHOWERS THROUGH MIDDAY. THE STRONG
SUBSIDENCE/MIXING WILL WORK TOWARD SLOWLY SCATTERING OUT THE STRATUS
BY AFTERNOON/EVENING...WHICH MAY BRING A FEW PEAKS OF SUN
LATE.
A PROGRESSIVE BUT LESS AMPLIFIED PATTERN WILL EVOLVE FOR MUCH OF THE
UPCOMING WORK WEEK. THE FIRST OF TWO CLIPPER SYSTEMS EMBEDDED
WITHIN THE LOW AMPLITUDE WEST-NORTHWEST FLOW WILL SHIFT ACROSS THE
NORTHERN GREAT LAKES ON MONDAY. MODEST PRE-FRONTAL THERMAL RECOVERY
WITHIN A STRENGTHENING LOW LEVEL SOUTHWEST FLOW WILL PUSH HIGHS
ABOVE NORMAL ON MONDAY...WITH READINGS RANGING FROM MID 30S NORTH TO
LOWER 40S SOUTH. DEEPER FORCING WILL REMAIN NORTH...WITH AVAILABLE
MOISTURE EXTREMELY LIMITED AS THE ATTENDANT SFC TROUGH DROPS
THROUGH. THIS WILL KEEP PRECIP CHANCES LOW AND CONFINED TO AREAS
NORTH OF I-69 LATE MONDAY INTO MONDAY NIGHT.
STRONGER CLIPPER WILL TAKE A SIMILAR TRACK FOR TUESDAY/TUESDAY
NIGHT. DEEPER LARGE SCALE ACCENT WITH BETTER UPPER JET SUPPORT WILL
FOCUS A STRIP OF SNOW ALONG/NORTH OF THE SFC LOW DURING THIS TIME.
MODELS IN GOOD AGREEMENT IN TAKING THE LOW ACROSS SOUTHERN MICHIGAN
WITH THE DEEPER MOISTURE INTO CENTRAL/NORTHERN PORTIONS OF THE
STATE. THIS WILL BRING THE POTENTIAL FOR SOME MINOR ACCUMULATIONS
WITH THE CURRENT SETUP FAVORING AREAS NORTH OF I-69. STRONGER
POST-FRONTAL COLD AIR ADVECTION WITH SOME LINGERING SNOW SHOWERS
INTO WEDNESDAY. HIGH PRESSURE SLIDING THROUGH WILL MAINTAIN DRY
AND SEASONABLE CONDITIONS FOR NEW YEARS DAY.
MARINE...
CONTINUED STRONG WARM AIR ADVECTION AND MOISTURE TRANSPORT WILL
MAINTAIN WIDESPREAD DENSE FOG THROUGH THE EVENING OVER LAKE HURON.
THE FOG WILL START TO LIFT LATE THIS EVENING AS WINDS INCREASE TO
GALE FORCE...WITH ALL OF IT DISSIPATING OVERNIGHT BEHIND THE COLD
FRONT.
A RAPIDLY INTENSIFY LOW PRESSURE SYSTEM WILL TRACK NORTHEAST THROUGH
NORTHERN LOWER MICHIGAN TONIGHT...AND INTO ONTARIO
TOMORROW...RESULTING IN GALE TO STORM FORCE WINDS LATE TONIGHT INTO
SUNDAY. 925/850 MB WINDS ALL FORECASTED TO BE IN EXCESS OF 50
KNOTS...WITH STRONG SUBSIDENCE/COLD ADVECTION ALLOWING FOR THESE
STRONG WINDS TO MIX TO THE SURFACE LATE TONIGHT AND SUNDAY. WINDS
WILL QUICKLY DIMINISH DURING THE EVENING...AS A SURFACE RIDGE BUILDS
INTO THE CENTRAL GREAT LAKES. HOWEVER...ANOTHER LOW...ALBEIT
WEAKER...WILL RACE THROUGH THE NORTHERN GREAT LAKES MONDAY
NIGHT...POSSIBLY CAUSING GALES OVER THE OPEN WATERS OF LAKE HURON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055...UNTIL 7
AM SUNDAY.
WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 4 PM SUNDAY.
LAKE HURON...
STORM WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 7
AM SUNDAY TO 7 PM SUNDAY.
GALE WARNING...LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...UNTIL 7 AM
SUNDAY.
GALE WARNING...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON
INCLUDING SAGINAW BAY...UNTIL 6 PM SUNDAY.
LAKE ST CLAIR...
GALE WARNING...UNTIL 6 PM SUNDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...UNTIL 6 PM SUNDAY.
LOW WATER ADVISORY...FROM 6 AM SUNDAY TO 10 AM MONDAY.
&&
AVIATION.....BT
SHORT TERM...HLO
LONG TERM....MR
MARINE.......HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Dec 27, 3:41 PM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 341 PM EST SAT DEC 27 2008 MIZ047>049-053>055-282045- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 341 PM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT UNTIL MIDNIGHT. A WIND ADVISORY IS IN EFFECT STARTING AT 4 AM. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS. A FLOOD WATCH IS IN EFFECT TONIGHT. REFER TO THE FLOOD WATCH STATEMENT FOR DETAILS.../FFADTX/. MOISTURE AND WARM AIR WILL ALSO LEAD TO AN UNSTABLE ATMOSPHERE AS A STRONG STORM SYSTEM MOVES INTO THE GREAT LAKES TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE WHILE TRACKING NORTHEAST AT LEAST 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY WILL CONTINUE INTO SUNDAY AFTERNOON. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF HEAVY RAINFALL OR STRONG WINDS WOULD BE GREATLY APPRECIATED. MIZ060>063-068>070-075-076-082-083-282045- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 341 PM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT STARTING AT 4 AM. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS. MOISTURE AND WARM AIR WILL ALSO LEAD TO AN UNSTABLE ATMOSPHERE AS A STRONG STORM SYSTEM MOVES INTO THE GREAT LAKES TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE WHILE TRACKING NORTHEAST AT LEAST 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY WILL CONTINUE INTO SUNDAY AFTERNOON. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF HEAVY RAINFALL OR STRONG WINDS WOULD BE GREATLY APPRECIATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-282045- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 341 PM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A MARINE DENSE FOG ADVISORY IS IN EFFECT THROUGH THIS EVENING. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS. A GALE WARNING IS IN EFFECT TONIGHT FOR ALL MARINE AREAS. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS. MOISTURE AND WARM AIR WILL ALSO LEAD TO AN UNSTABLE ATMOSPHERE AS A STRONG STORM SYSTEM MOVES INTO THE GREAT LAKES TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE WHILE TRACKING NORTHEAST AT AROUND 50 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM WARNING IS IN EFFECT THROUGH SUNDAY EVENING FOR THE OPEN WATERS OF LAKE HURON. A GALE WARNING REMAINS IN EFFECT ON SUNDAY FOR THE NEARSHORE WATERS OF SOUTHERN LAKE HURON...LAKE ST. CLAIR AND LAKE ERIE. PLEASE SEE THE LATEST MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 11:22 PM EST | River Flood Warning | DTX | Bay, Saginaw | 5 days |
| Dec 27, 11:22 PM EST | River Flood Warning | DTX | Saginaw, Shiawassee | 31 hr |
| Dec 27, 11:22 PM EST | River Flood Warning | DTX | Saginaw | 59 hr |
| Dec 27, 11:22 PM EST | River Flood Warning | DTX | Saginaw | 4 days |
| Dec 27, 11:22 PM EST | River Flood Warning | DTX | Midland, Saginaw | 3 days |
| Dec 28, 3:47 AM EST | Gale Watch | DTX | 13 hr | |
| Dec 28, 11:10 AM EST | Wind Advisory | DTX | Bay, Genesee, Lapeer, Lenawee, Livingston, Macomb and 10 more | 4 hr |
| Dec 28, 4:14 PM EST | Brisk Wind Advisory | DTX | 5 hr | |
| Dec 28, 4:14 PM EST | Gale Warning | DTX | 5 hr | |
| Dec 28, 4:14 PM EST | Gale Warning | DTX | 42 hr | |
| Dec 28, 4:14 PM EST | Small Craft Advisory | DTX | 5 hr | |
| Dec 28, 5:04 PM EST | Brisk Wind Advisory | DTX | 11 hr | |
| Dec 28, 5:04 PM EST | Small Craft Advisory | DTX | 11 hr |
Nearby
High Wind Warnings in Michigan, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.